Advanced Search
Article Contents
Article Contents

On the minimization problem of sub-linear convex functionals

Abstract Related Papers Cited by
  • The study of the convergence to equilibrium of solutions to Fokker-Planck type equations with linear diffusion and super-linear drift leads in a natural way to a minimization problem for an energy functional (entropy) which relies on a sub-linear convex function. In many cases, conditions linked both to the non-linearity of the drift and to the space dimension allow the equilibrium to have a singular part. We present here a simple proof of existence and uniqueness of the minimizer in the two physically interesting cases in which there is the constraint of mass, and the constraints of both mass and energy. The proof includes the localization in space of the (eventual) singular part. The major example is related to the Fokker-Planck equation introduced in [6, 7] to describe the evolution of both Bose-Einstein and Fermi-Dirac particles.
    Mathematics Subject Classification: Primary: 35B40; Secondary: 35K55, 39B62.


    \begin{equation} \\ \end{equation}
  • [1]

    J. A. Carrillo, A. Jüngel, P. A. Markowich, G. Toscani and A. Unterreiter, Entropy dissipation methods for degenerate parabolic problems and generalized Sobolev inequalities, Monatsh. Math., 133 (2001), 1-82.doi: 10.1007/s006050170032.


    S. Chapman and T. Cowling, "The Mathematical Theory of Non- Uniform Gases. The Account of the Kinetic Theory of Viscosity, Thermal Conduction and Diffusion in Gases," Third edition, prepared in co-operation with D. Burnett, Cambridge University Press, London, 1970.


    F. Demengel and R. Temam, Convex functions of a measure and applications, Indiana Math. J., 33 (1984), 673-709doi: 10.1512/iumj.1984.33.33036.


    M. Escobedo, S. Mischler and M. A. Valle, Entropy maximization problem for quantum relativistic particles, Bull. Soc. Math. France, 133 (2005), 87-120.


    R. T. Glassey and W. A. Strauss, Asymptotic stability of the relativistic Maxwellian, Publ. Res. Inst. Math. Sciences, 29 (1993), 301-347.doi: 10.2977/prims/1195167275.


    G. Kaniadakis and P. Quarati, Kinetic equation for classical particles obeying an exclusion principle, Phys. Rev. E, 48 (1993), 4263-4270.doi: 10.1103/PhysRevE.48.4263.


    G. Kaniadakis and P. Quarati, Classical model of bosons and fermions, Phys. Rev. E., 49 (1994), 5103-5110.doi: 10.1103/PhysRevE.49.5103.


    X. Lu, A modified Boltzmann equation for Bose-Einstein particles: Isotropic solutions and long-time behavior, J. Statist. Phys., 98 (2000), 1335-1394.doi: 10.1023/A:1018628031233.

  • 加载中

Article Metrics

HTML views() PDF downloads(77) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint